Louisiana, 2021

Hail in Louisiana, April 23, 2021

April 23, 2021 · NWS JAN · 2 events in 2 counties and zones

Showers and thunderstorms developed in association with a frontal system that moved through the region. Some of these storms produced large hail and damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed in association with a frontal system that moved through the region. Some of these storms produced large hail and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 23, 6:07 PM CST, 28 minutes earlier.

Area forecast discussion, Apr 23, 6:07 PM CST, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
707 PM CDT Fri Apr 23 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
VFR conditions were still observed areawide at 2330Z but a large
area of TSRA were noted on radar just west of the MS river.
Widespread TSRA tonight and Saturday morning will lead to poor
flying conditions with MVFR/IFR cigs and vsbys prevailing until
Saturday aftn before improving. A south wind with gusts to 20kts
is expected to develop later tonight followed by a wind shift to
the nw with gusts to 25KTs with the passage of a cold front
Saturday as well. /22/

&&

.DISCUSSION...
Tonight through Saturday...Surface high pressure continues to
steadily slide off the East Coast this afternoon, allowing
moisture to subtly return to the region. As both moisture and flow
increase throughout the various levels of the atmosphere, ahead
of a developing storm system to the west, showers will likewise
continue to increase across the CWA through the remainder of the
day, with an isolated thunderstorm possible.

Tonight, a shortwave embedded in zonal flow aloft will shift west to
east across the region.  A surface low associated with this trough
will shift east northeast from out of Texas and across North
Mississippi in the process.  A warm front will begin lifting
northward into the CWA this evening into tonight, with a cold front
eventually dragging east through the CWA late Saturday afternoon.

Increasing wind shear across the forecast area tonight, in addition
to increasingly instability, mainly south of the interstate 20
corridor, could result in some severe storms across portions of the
CWA tonight into Saturday morning.  Locations along the Highway 84
corridor will see the better threat of severe storms.  There, the
better conglomeration of shear, moisture, and forcing will exist.
Damaging wind gusts of 70 mph will be the primary concern with the
most intense storms, but a tornado will also be possible.  As
convection departs, models indicate a wake low developing across
central or southern portions of the CWA early Saturday morning. This
could result in some breezy winds first things Saturday.

Heavy rainfall in a short amount of time and training of convection
will also result in the potential for flash flooding, especially
across southern portions of the CWA tonight through Saturday
morning.  There, amounts ranging from 2-6 inches will be possible
through Saturday morning, as convection could potentially train
along the boundary and across the same locations.  As a result, a
Flash Flood Watch will be issued for much of the southern half of
the CWA through early Saturday morning.

Another potential for severe storms could exist across eastern
portions of the CWA late Saturday morning into Saturday afternoon.
Much of this pends on whether our airmass can recover fast enough,
before the cold front itself pushes through.  If instability can
recover fast enough, this along with remaining adequate shear, and
steep mid-level lapse rates, could result in some severe storms
across eastern portions of the CWA.  Up to golf ball size hail, and
damaging winds of 60 mph will be the main concerns with these
storms. This activity will exit east into Alabama by late afternoon.
/19/

Saturday night through Thursday...Dry weather looks to return to the
region Saturday night as the frontal system moves off to the east
and high pressure begins moving in. Dry weather continues Sunday and
Monday as high pressure settles in across the region. Temperatures
will be warming up, with highs Sunday mainly in the middle to upper
70s, then lower to middle 80s on Monday. Chances for showers and
storms look to return late Tuesday in the west well out ahead of an
approaching frontal system. Chances for showers and storms will
exist area wide Wednesday and Thursday as the frontal system
approaches and moves through the area. Highs Tuesday and Wednesday
will mainly be in the lower to middle 80s, then cooling to the 70s
by Thursday. /27/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  80  53  77 / 100  38   2   0
Meridian      58  80  52  78 / 100  57   4   0
Vicksburg     61  80  54  78 / 100  22   1   0
Hattiesburg   63  82  56  80 / 100  54   2   0
Natchez       61  81  55  79 / 100  15   1   0
Greenville    56  75  51  75 / 100  30   1   1
Greenwood     57  75  52  76 / 100  43   2   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Saturday morning for MSZ047>066-
     072>074.

LA...Flash Flood Watch through Saturday morning for LAZ023>026.

AR...None.

&&

19/22/27
Hazardous weather outlook, Apr 23, 2:41 PM CST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
341 PM CDT Fri Apr 23 2021

ARZ074-LAZ007>009-015-MSZ040-041-241100-
Ashley-Morehouse-West Carroll-East Carroll-Richland-Issaquena-
Sharkey-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and west central Mississippi.

.DAY ONE...Tonight and Saturday...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday Night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

ARZ075-MSZ018-034-241100-
Chicot-Bolivar-Washington-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Tonight and Saturday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts up to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ019-025-027-028-035>037-241100-
Sunflower-Leflore-Carroll-Montgomery-Humphreys-Holmes-Attala-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northwest
Mississippi.

.DAY ONE...Tonight and Saturday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Saturday

FLOODING
THREAT...Limited
TIMING...Tonight

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts up to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ032-033-038-039-044>046-241100-
Choctaw-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Saturday...

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Saturday

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible mainly Saturday. Some
thunderstorms could produce damaging winds of 60 mph, and hail up to
the size of golf balls.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ029>031-241100-
Webster-Clay-Lowndes-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of north central
Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Saturday...

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Saturday

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible Saturday. Some thunderstorms
could produce damaging winds of 60, and hail up to the size of
golf balls.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday.

MSZ042-043-241100-
Yazoo-Madison MS-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

LAZ016-023-025-MSZ047-241100-
Madison LA-Franklin LA-Tensas-Warren-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ048-049-241100-
Hinds-Rankin-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ050>052-056>058-241100-
Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Saturday

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

LAZ024-026-MSZ059>061-241100-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

FLOODING
THREAT...Significant
TIMING...Tonight

Severe thunderstorms are likely. Some thunderstorms may produce
damaging winds of 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Widespread flash flooding is likely and significant flooding is
possible. Many roads could be flooded or closed and some
structural flooding and water rescues are likely. Moderate river
flooding will also be likely.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ053-241100-
Claiborne-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of southwest
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are likely. Some thunderstorms may produce
damaging winds of 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ054-055-062>066-241100-
Copiah-Simpson-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tonight

FLOODING
THREAT...Significant
TIMING...Tonight

Severe thunderstorms are likely. Some thunderstorms may produce
damaging winds of 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Widespread flash flooding is likely and significant flooding is
possible. Many roads could be flooded or closed and some
structural flooding and water rescues are likely. Moderate river
flooding will also be likely.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ072>074-241100-
Marion-Lamar-Forrest-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are likely. Some thunderstorms may produce
damaging winds of 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ026-241100-
Grenada-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Tonight and Saturday

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Saturday

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts up to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Apr 23, 6:20 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
720 PM CDT Fri Apr 23 2021

LAZ024-026-240100-
Concordia LA-Catahoula LA-
720 PM CDT Fri Apr 23 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND
WESTERN CATAHOULA PARISHES UNTIL 800 PM CDT...

At 720 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northeast of Deville, or 8 miles west of Larto, moving
northeast at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Larto around 725 PM CDT.
  Mayna and Walters around 730 PM CDT.
  Monterey and Jonesville around 740 PM CDT.
  Wildsville around 745 PM CDT.
  Frogmore around 750 PM CDT.
  Ferriday around 755 PM CDT.

Other locations impacted by this storm include Harrisonburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3130 9201 3129 9201 3130 9200 3131 9201
      3132 9200 3133 9201 3173 9201 3184 9177
      3151 9151 3128 9198 3127 9199 3126 9201
      3128 9200 3129 9202
TIME...MOT...LOC 0020Z 237DEG 46KT 3140 9204

TW

The radar

The Ft Polk radar (KPOE), 108 km away, was scanning. The volume nearest the first event began at 00:37 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Catahoula

When
April 23, 6:35 PM CST
Where
Catahoula County, 2.24 mi SW of Glade
Measured
1.75 in hail
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
31.480, -91.900

Hail up to the size of golf balls fell north of the Larto area.

Hail, Concordia

When
April 23, 7:06 PM CST
Where
Concordia County, 0.59 mi E of Concordia Jct
Measured
1 in hail
Reported by
Public
Coordinates
31.630, -91.560

Dime to quarter size hail fell in Ferriday.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2021Every state in 2021This day in weather historyWarnings in Louisiana, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951124, 951125.